Home > Research > Publications & Outputs > Transportation on spheres via an entropy formula

Electronic data


Text available via DOI:

View graph of relations

Transportation on spheres via an entropy formula

Research output: Contribution to Journal/MagazineJournal articlepeer-review

<mark>Journal publication date</mark>8/09/2023
<mark>Journal</mark>Proceedings of the Royal Society of Edinburgh: Section A Mathematics
Issue number5
Number of pages12
Pages (from-to)1467-1478
Publication StatusPublished
Early online date5/09/22
<mark>Original language</mark>English


The paper proves transportation inequalities for probability measures on spheres for the Wasserstein metrics with respect to cost functions that are powers of the geodesic distance. Let $\mu$ be a probability measure on the sphere ${\bf S}^n$ of the form $d\mu =e^{-U(x)}{\rm d}x$ where ${\rm d}x$ is the rotation invariant probability measure, and $(n-1)I+{\hbox {Hess}}\,U\geq {\kappa _U}I$, where $\kappa _U>0$. Then any probability measure $\nu$ of finite relative entropy with respect to $\mu$ satisfies ${\hbox {Ent}}(\nu \mid \mu ) \geq (\kappa _U/2)W_2(\nu,\, \mu )^2$. The proof uses an explicit formula for the relative entropy which is also valid on connected and compact $C^\infty$ smooth Riemannian manifolds without boundary. A variation of this entropy formula gives the Lichnérowicz integral.